MAUDE Adverse Event Report: ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER
Model Number 1008201-20
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported by the account that during inflation, the balloon was overinflated to 24 atmospheres (atms) and the balloon ruptured.It should be noted that the peripheral dilatation catheter (pdc), viatrac 14 plus, global, instruction for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the rx viatrac plus device is 14 atm; therefore, rbp was exceeded.In this case, it is likely the ifu deviation resulted in the reported balloon rupture.The investigation determined the reported balloon rupture appears to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.The absolute pro and armada 35 devices referenced are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, 98% stenosed lesion in the left external iliac artery.A 9x100mm absolute pro vascular self-expanding stent system (sess) was implanted without issue.During post-dilatation, while advancing with a 9x80mm armada 35 balloon dilatation catheter (bdc), the physician pushed the edge of the tip of the armada bdc against the implanted absolute pro stent causing resistance between the devices, and the absolute pro sess became stretched.The bdc was removed and replaced with a viatrac 14 plus peripheral balloon dilatation catheter to complete post-dilatation, when the balloon was inflated to 24 atmospheres (atm) and ruptured on the first inflation.The viatrac bdc was removed and the armada bdc was re-inserted to successfully complete the post-dilatation.The stretched absolute sess remains implanted.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15263279
Report Number2024168-2022-08965
Device Sequence Number5977719
Product Code LIT
UDI-Device Identifier08717648057304
UDI-Public08717648057304
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number1008201-20
Device Catalogue Number1008201-20
Device Lot Number1081761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Initial Report FDA Received Date08/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight67 KG